MAUDE Adverse Event Report: COOK INC URETHRAL DILATOR SET; KOE DILATOR, URETHRAL

COOK INC URETHRAL DILATOR SET; KOE DILATOR, URETHRAL
Catalog Number 073701
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a hair can be seen in the pouch which the urethral dilator set was packaged in.Therefore, the user didn't use the urethral dilator set as the sterilization may have been compromised.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual examination of the returned device was conducted.A review of complaint history, the device history record, quality control data and specifications was also performed.One unopened package labeled rpn 073701 with label lot number 8552127 was received.Visual examination of the package confirmed a dark color hair resting on the dilators inside the sealed package.The device history record was reviewed and no non-conformances were found related to the reported issue.A review of complaint history no other complaint associated with the complaint device lot number 8552127.The cause of this complaint is manufacturing related.Measures have been initiated to address the issue of foreign matter.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description

Brand Name
URETHRAL DILATOR SET
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7515876
Report Number1820334-2018-01474
Device Sequence Number1169783
Product Code KOE
UDI-Device Identifier00827002141858
UDI-Public(01)00827002141858(17)210131(10)8552127
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K811833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number073701
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1